Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 18, 2015, 3:28 PM CDT for Jackson County, Pottawatomie County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 18, 2015, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Jackson County, KS, Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 52 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 3:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS53 KTOP 182028
SVRTOP
KSC085-149-182115-
/O.NEW.KTOP.SV.W.0162.150818T2028Z-150818T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
328 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...
WEST CENTRAL JACKSON COUNTY IN NORTHEASTERN KANSAS...
* UNTIL 415 PM CDT
* AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ONAGA...
MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...SOLDIER...HAVENSVILLE AND POTAWATOMI RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3938 9620 3954 9613 3954 9576 3932 9580
TIME...MOT...LOC 2027Z 274DEG 24KT 3941 9611
HAIL...1.50IN
WIND...60MPH
$$
GDP3 follow-up statements
023
WWUS53 KTOP 182041
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CDT TUE AUG 18 2015
KSC085-149-182115-
/O.CON.KTOP.SV.W.0162.000000T0000Z-150818T2115Z/
POTTAWATOMIE-JACKSON-
341 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL POTTAWATOMIE AND WEST CENTRAL JACKSON COUNTIES...
AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF EMMETT...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...SOLDIER AND POTAWATOMI RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3937 9610 3954 9605 3954 9576 3932 9580
TIME...MOT...LOC 2040Z 274DEG 24KT 3940 9599
HAIL...1.50IN
WIND...60MPH
$$040
WWUS53 KTOP 182051
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT TUE AUG 18 2015
KSC149-182100-
/O.CAN.KTOP.SV.W.0162.000000T0000Z-150818T2115Z/
POTTAWATOMIE-
351 PM CDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POTTAWATOMIE
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN KANSAS.
LAT...LON 3936 9603 3954 9603 3954 9576 3932 9580
TIME...MOT...LOC 2050Z 274DEG 24KT 3940 9590
$$
KSC085-182115-
/O.CON.KTOP.SV.W.0162.000000T0000Z-150818T2115Z/
JACKSON-
351 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL JACKSON COUNTY...
AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTAWATOMI
RESERVATION...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...SOLDIER AND POTAWATOMI RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3936 9603 3954 9603 3954 9576 3932 9580
TIME...MOT...LOC 2050Z 274DEG 24KT 3940 9590
HAIL...1.50IN
WIND...60MPH
$$338
WWUS53 KTOP 182102
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
402 PM CDT TUE AUG 18 2015
KSC085-182115-
/O.CON.KTOP.SV.W.0162.000000T0000Z-150818T2115Z/
JACKSON-
402 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL JACKSON COUNTY...
AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTAWATOMI
RESERVATION...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE AND POTAWATOMI RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3935 9599 3954 9590 3954 9576 3932 9580
TIME...MOT...LOC 2102Z 274DEG 24KT 3939 9580
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:27 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 18, 12:27 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1227 PM CDT TUE AUG 18 2015 .UPDATE... ISSUED AT 1227 PM CDT TUE AUG 18 2015 OVERALL THE FORECAST SEEMS TO BE UNFOLDING AS EXPECTED. IF ANYTHING THE COLD FRONT IS A LITTLE MORE PROGRESSIVE THAN EARLIER PROGGED, BUT THE HRRR AND RAP SEEM TO HAVE A GOOD REPRESENTATION OF THE FRONT NOW. BECAUSE OF THIS THINK THE NAM IS AN OUTLIER WITH THE ISOLATED CONVECTION IT TRIES TO DEVELOP AROUND 00Z. CURRENT CONDITIONS AHEAD OF THE FRONT SHOW SOME WARMING WITH TEMPS NEAR 80 FROM SLN TO MHK. WITH THE INCREASING 0-6KM SHEAR AND SURFACE BASED CAPE NOW AROUND 1000 J/KG, IT APPEARS AS THOUGH THERE IS A RISK FOR SEVERE STORMS THROUGH THE AFTERNOON WITH THE COLD FRONT. LOW LEVEL WINDS VEERED TO THE SOUTHWEST ARE NOT VERY CONDUCIVE FOR MUCH OR A TORNADO RISK, BUT THERE COULD BE SOME DAMAGING WINDS OR HAIL WITH THE MORE ORGANIZED STORMS. UPDATE ISSUED AT 452 AM CDT TUE AUG 18 2015 RECENT OBSERVATIONS (ASOS AND RADAR), AS WELL AS RECENT MODEL HIGH RES MODEL GUIDANCE HAVE PROMPTED A FORECAST UPDATE EARLY THIS MORNING. CENTRAL KANSAS HAS SEEN THE DEVELOPMENT OF A STRONG PRESSURE GRADIENT ON THE NORTH AND NORTHEAST SIDES OF THE INCOMING CONVECTIVE CLUSTER. THE LOW LEVEL JET HAS STRENGTHENED IN THESE AREAS AS WELL WITH 40 KTS AT ICT AND INDICATIONS BY MODEL AND RADAR DATA OF STRONGER WINDS YET JUST NORTH AND NORTHEAST OF THE CIRCULATION CENTER. IT APPEARS THAT THIS SYSTEM IS UNDERGOING A DEEPENING OF THE LOW AND IS FORECAST TO CONTINUE DEEPENING AS IT MOVES NORTHEAST THROUGH THIS MORNING. THIS HAS PROMOTED ENHANCED WINDS VIA THE STRENGTHENING PRESSURE GRADIENT ALONG WITH SOME INCREASED MIXING ON THE EDGE OF STRATIFORM PRECIP AND WITH STRONGER CONVECTIVE AREAS. ONE CONCERN IS THAT AS THIS SYSTEM MOVES OVER THE FORECAST AREA, LOW LEVEL MIXING MAY INCREASE A BIT AFTER SUNRISE AND PROVIDE A PERIOD OF ENHANCED SURFACE WIND SPEEDS DURING THE MORNING HOURS. CONFIDENCE IS NOT HIGH BUT IT SEEMS PLAUSIBLE. FOR NOW FEEL THAT AN AREA OF 30+ MPH WINDS ARE LIKELY BUT WOULD NOT BE SURPRISED TO SEE SOME AREAS OF 50+ AND WILL BE WATCHING IT CLOSELY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 353 AM CDT TUE AUG 18 2015 A VERY COMPLEX AND POTENT STORM SYSTEM...ESPECIALLY FOR MID AUGUST IN THIS PART OF THE COUNTRY...IS ORGANIZING AND MOVING INTO THE PLAINS THIS MORNING. NOTABLE FEATURES INCLUDE LEAD SHORT WAVE TROUGHS APPROACHING LAKE MICHIGAN, SOUTHWEST IOWA, AND ONE OF PARTICULARLY INTEREST CROSSING OUT OF SOUTHWEST KANSAS EARLY THIS MORNING. THE MAIN UPPER LEVEL TROUGH ENERGY WAS FOCUSED OVER WESTERN SOUTH DAKOTA WITH ADDITIONAL ENERGY WELL UPSTREAM IN SOUTHERN CANADA. EACH OF THESE PIECES OF ENERGY WAS DRIVING CONVECTIVE CLUSTERS. THE CONVECTIVE COMPLEX OVER SOUTH CENTRAL KANSAS AT 3 AM HAD A PARTICULARLY TIGHT SPIN TO IT WITH STRONG FOCUSED ASCENT IN ADVANCE OF THE CIRCULATION AND RATHER STRONG SUBSIDENCE IN ITS WAKE. ANOTHER WELL-ORGANIZED CONVECTIVE SYSTEM WAS MOVING ACROSS NORTHERN NEBRASKA WITH SOME OF THE ENERGY APPARENTLY DRIVING MORE ISOLATED CONVECTION AS FAR SOUTH AS NORTHWEST KANSAS. THIS ALSO SEEMED TO BE TIED TO THE MAIN UPPER TROUGH AND SURGING COLD FRONT. IN THE NEAR TERM, EXPECT THE CONVECTIVE COMPLEX OVER SOUTH CENTRAL KANSAS TO BUILD TOWARD THE EAST AND NORTHEAST THIS MORNING AND PROVIDE RAIN AND EMBEDDED THUNDERSTORMS TO MUCH OF THE FORECAST AREA BEFORE NOON. AND INTERESTING FEATURE WITH THIS IS A VERY STRONG PRESSURE GRADIENT WITH A STRONG MESO LOW CENTERED NORTH OF ELLSWORTH AND A MESO HIGH UNDER THE CENTER OF THE PRECIPITATION SHIELD. THIS FEATURE...POTENTIALLY WITH SOME ASSISTANCE FROM ENHANCED DOWNWARD MOTION ON THE EDGE OF PRECIPITATION...WAS RESULTING IN SOME STRONG WIND GUSTS OF 30 TO 45 KTS. THESE WINDS WOULD SEEM LIKELY TO CONTINUE INTO THE ABILENE AND PERHAPS MANHATTAN AREAS WITH TIME...ALTHOUGH HOW LONG THEY PERSIST AT THIS STRENGTH IS A BIT OF A QUESTION MARK. OTHER THAN THESE STRONGER WINDS, THIS RAIN AND EMBEDDED STORMS ARE EXPECTED TO BE RATHER BENIGN, ALTHOUGH WILL WANT TO KEEP AN EYE ON ANY BOWING SEGMENTS IN THE SOUTHEAST QUADRANT OF THE SYSTEM AS IT SHIFTS EAST. THIS PRECIPITATION IS LIKELY TO SHIFT EAST OF THE FORECAST AREA BY EARLY AFTERNOON. THE AFTERNOON FORECAST REMAINS INTERESTING. EXPECT SUBSIDENCE IN THE WAKE OF THE MORNING PRECIP AND THIS SHOULD RESULT IN A BREAK IN RAIN FOR MOST OF THE AREA. QUESTIONS ARISE WHETHER THIS SUBSIDENCE WILL BE STRONG ENOUGH TO CREATE BREAKS IN THE CLOUDS, AND AT THIS POINT FEEL THAT CLOUDS WILL LIKELY DOMINATE THE DAY. THERE IS ALSO SOME CHANCE FOR SCATTERED CONVECTION TO START UP SHORTLY IN THE WAKE OF THE MORNING ACTIVITY GIVEN ADDITIONAL WEAKER SHORT WAVE ENERGY INCOMING. THE MAIN SHOW WILL BE ALONG A PRE-FRONTAL TROUGH OR POSSIBLY THE ACTUAL COLD FRONT THIS AFTERNOON, WITH STORMS LIKELY TO DEVELOP BY 3 PM. THERE ARE TWO MAIN QUESTIONS AT THIS TIME...1 IS WHETHER THE STORMS WILL DEVELOP ON THE COLD FRONT OR ON THE PRE- FRONTAL TROUGH/WIND SHIFT FROM SSE TO SW THAT MOST MODEL GUIDANCE IS SUGGESTING WILL EXIST...AND THE SECOND QUESTION IS HOW MUCH INSTABILITY WILL EXIST FOR STORMS TO WORK WITH. WOULD LIKE TO SEE TEMPERATURES CLIMB INTO THE LOWER 80S FOR SEVERE POTENTIAL TO EXIST, ALTHOUGH 80 IS NOT A HARD CUTOFF. THIS SEEMS POSSIBLE EVEN WITH CLOUD COVER GIVEN PERSISTENT SOUTH WIND AND LOW LEVEL MIXING. ASSUMING THAT TEMPERATURES WARM AND 1000-2000 J/KG OF MLCAPE ARE PRESENT, THEN SEE POTENTIAL FOR SOME SUPERCELL STRUCTURES AS WELL AS BOWING SEGMENTS TO DEVELOP GIVEN INCREASING DEEP WIND SHEAR AND LARGELY UNIDIRECTIONAL SHEAR PROFILES. DAMAGING WINDS WOULD SEEM TO BE THE PRIMARY HAZARD GIVEN THE WIND PROFILES ALTHOUGH ANY SUPERCELL STRUCTURES WOULD POINT TO ENHANCED LARGE HAIL POTENTIAL. CAN NOT COMPLETELY RULE OUT A TORNADO GIVEN MODERATE 0-1 KM WIND SHEAR BUT THE LOW LEVEL FLOW IS QUITE VEERED AND FAIRLY UNIDIRECTIONAL SO THE POTENTIAL APPEARS MINIMAL AND PROBABLY CONTINGENT ON A WELL DEVELOPED SUPERCELL. KEEP IN MIND THAT IT IS ENTIRELY POSSIBLE THAT THESE AFTERNOON STORMS LACK INSTABILITY AND REMAIN DISORGANIZED AND SUB-SEVERE...BUT FOR NOW WOULD AT LEAST PLAN ON A FEW STRONG TO SEVERE STORMS. STORMS WILL PUSH EAST OF THE FORECAST AREA BY MID EVENING WITH LINGERING SHOWERS POSSIBLE ESPECIALLY IN EAST CENTRAL KANSAS. THE COLD FRONT WILL MOVE THROUGH WITH MUCH COOLER TEMPERATURES MOVING IN ALONG WITH NORTHWEST WINDS. LOWS SHOULD BE IN THE 50S BY SUNRISE ON WEDNESDAY. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 353 AM CDT TUE AUG 18 2015 BY WEDNESDAY MORNING, POST FRONTAL SHOWERS AND THUNDERSTORMS MAY BE LINGERING ACROSS FAR EAST CENTRAL KANSAS, QUICKLY EXITING SOUTHEAST BY LATE MORNING. WHILE THE GFS IS ADVERTISING THIS FEATURE FURTHER SOUTH COMPARED TO PREVIOUS RUNS, THE NAM, GEM, AND ECMWF ARE STILL INDICATING AN ADDITIONAL VORT LOBE TO ROTATE THROUGH THE UPPER TROUGH AXIS DURING THE LATE AFTERNOON PERIOD. SUBSIDENCE WILL ALSO BE INCREASING FROM THE NORTH SO AREAS ALONG AND SOUTH OF I70 MAY SEE A MIX OF RAIN SHOWERS OR DRIZZLE AS RIDGING BUILDS IN WEDNESDAY EVENING. MUCH COOLER HIGHS ARE IN STORE AS THE STEADY COLD ADVECTION INCREASES FROM THE NORTHWEST WITH GUSTS UP TO 20 MPH AT TIMES. HIGHS IN THE LOWER TO MIDDLE 70S ARE LIKELY. HIGH PRESSURE INFLUENCE WEDNESDAY EVENING HELP TO CLEAR SKIES AND QUICKLY COOL OVERNIGHT LOWS INTO THE MID 50S. THERE IS POTENTIAL FOR PATCHY FOG DEPENDING ON HOW QUICKLY SKIES CLEAR AND WHERE PRECIP FALLS DURING THE DAY. SKIES CLEAR AND DRY CONDITIONS RETURN TEMPORARILY AS BROAD TROUGHING STRETCHES THROUGH MUCH OF THE CONUS. A WEAK EMBEDDED WAVE FROM THE SOUTHWEST INTERACTS WITH A PLUME OF GULF MOISTURE OVER SOUTHERN TEXAS, LIFTING NORTHEAST TOWARDS THE CWA ON FRIDAY AFTERNOON AND EVENING. THE GFS HAS CONTINUED TO BE THE AMPLIFIED SOLUTION WHILE THE ECMWF AND GEM DEPICT WEAKER FORCING WITH MORE SCATTERED CONVECTION, FOCUSED FROM EAST CENTRAL KS INTO MO. THERE APPEARS TO BE A BRIEF BREAK IN PRECIP ON SATURDAY AS SOUTHERLY WINDS BECOME GUSTY IN RESPONSE TO A DEEPENING SFC LOW OVER THE WESTERN HIGH PLAINS. ANOTHER STOUT NEGATIVELY TROUGH IS PROGGED TO DIVE SOUTHEAST TOWARDS THE AREA SATURDAY AFTERNOON INTO EARLY SUNDAY. A FEW STRONG STORMS MAY BE POSSIBLE WITH ELEVATED INSTABILITY INCREASING THROUGH THE DAY AND A DECENT WIND PROFILE IN FORECAST SOUNDINGS. AFTER READINGS NEAR 90 ON SATURDAY, HIGHS STEADILY FALL BACK AGAIN TO NEAR 80 DEGREES ON SUNDAY INTO EARLY NEXT WEEK. STRONG RIDGING CEASES PRECIP CHANCES THROUGH THE FIRST HALF OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1227 PM CDT TUE AUG 18 2015 ANY NEW TS DEVELOPMENT THIS AFTERNOON APPEARS TO BE MORE SCATTED IN NATURE. SO ONLY HAVE CONFIDENCE TO KEEP A VCTS IN THE TERMINALS. THINK THE TS CHANCES WILL DIMINISH QUICKLY ONCE THE FRONT PASSES THROUGH, WHICH IS TIMED BASED ON THE RAP AND HRRR PROGS. NOTICED THE MVFR COGS UPSTREAM ACROSS WESTERN NEB. FOR NOW THE MODEL PROGS KEEP ANY CIGS ABOVE 3KFT, BUT WILL NEED TO MONITOR THIS THROUGH THE EVENING. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...WOLTERS SHORT TERM...BARJENBRUCH LONG TERM...BOWEN AVIATION...WOLTERS
Hazardous weather outlook, Aug 18, 9:15 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 915 AM CDT TUE AUG 18 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-191415- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 915 AM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE REMAINS A CHANCE FOR RENEWED THUNDERSTORM DEVELOPMENT ALONG THE COLD FRONT OVER NORTH CENTRAL KANSAS. THIS WOULD MOST LIKELY OCCUR BETWEEN 2 AND 4 PM. THE INTENSITY OF THE STORMS REMAINS A QUESTION. BUT SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND HAIL AROUND ONE INCH IN DIAMETER. NORTHEAST AND EAST CENTRAL KANSAS...MAINLY EAST OF A LINE FROM SENECA TO MANHATTAN...ARE THE AREAS MOST LIKELY TO SEE STRONGER STORMS THIS AFTERNOON. THE THUNDERSTORM ACTIVITY IS FORECAST TO MOVE TO THE SOUTH AND EAST OF ANDERSON COUNTY BY AROUND 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE LIKELY LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION IS UNLIKELY TODAY...SPOTTERS SHOULD REMAIN ALERT TO THE WEATHER FOR ISOLATED SEVERE STORMS DURING THE AFTERNOON AND EARLY EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP WOLTERS
In the hours before
Local storm report, Aug 18, 2:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
230 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HEAVY RAIN 2 SSW AMERICUS 38.48N 96.27W
08/18/2015 E1.40 INCH LYON KS TRAINED SPOTTER
AS OF 230PM
&&
BAERGThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:07 PM CDT | Special Weather Statement | TOP | Jackson | 38 min |
| Aug 18, 5:29 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 27 min |
| Aug 18, 5:58 PM CDT | Special Weather Statement | TOP | Douglas | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.